Mississippi, 2005

Tornado in Mississippi, April 6, 2005

April 6, 2005 · NWS LIX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 6, 6:00 AM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 6, 6:00 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT WED APR 6 2005

TORNADO WATCH HAS BEEN EXTENDED IN AREA AND TIME. NEW WATCH BOX 130
WILL BE IN EFFECT FROM 12Z TO 18Z(7AM TO 1PM) WILL UPDATE ALL
PRODUCTS TO REFLECT.

.PREVIOUS DISCUSSION...
WILL BE BRIEF AS VARIABLES ARE COMING TOGETHER QUICKLY THIS MORNING
FOR A BAD DAY. STRONG SEVERE LINE OF TS MOVING THROUGH CENTRAL LA
ATTM WITH DAMAGING WINDS. SINGLE CELL DEVELOPMENT IS OCCURRING AHEAD
OF THE LINE IN THE WARM SECTOR AS WELL AND IT LOOKS LIKE THE BEST
AREA TO SEE TORNADIC EVENT WILL BE SE LA AND SOUTHERN MISSISSIPPI. A
TORNADO WATCH IS IN EFFECT UNTIL 10AM. FLOOD WATCH IS ALSO IN EFFECT
AS THE LINE SLOWS DOWN AND MANY TRAINING TS DEVELOP WITH VERY HEAVY
RAIN. WILL BRING ALL SEVERE TS HAZARDS IN THE HWO THIS MORNING.
SMALL CRAFT ADVISORY CONDITIONS WILL EXIST THROUGH TODAY AND TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  65  72  55 /  80  30  10  10
BTR  78  65  72  55 /  80  30  00  10
MSY  76  67  76  60 /  80  30  00  00
GPT  72  68  72  63 /  90  50  00  00

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 1 PM FOR ALL SE LA.
     FLOOD WATCH UNTIL 6 PM FOR ALL SE LA.
MS...TORNADO WATCH UNTIL 1 PM FOR EXTREME SOUTHERN MISS.
     FLOOD WATCH UNTIL 6 PM FOR EXTREME SOUTHERN MISS.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FOR ALL COASTAL
     WATERS INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS THROUGH
     TONIGHT.

&&

17
Hazardous weather outlook, Apr 6, 9:30 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT WED APR 6 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1030 AM CDT WED APR 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 1 PM...
...FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM...

THUNDERSTORMS WITH EMBEDDED TORNADOES ARE MOVING EAST ACROSS THE
AREA THIS MORNING IN ADVANCE OF AN APPROACHING COLD FRONT.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS
THE COLD FRONT PUSHES EAST THROUGH THE AREA. SOME STORMS MAY BE
SEVERE THIS AFTERNOON. PRIMARY HAZARDS BEING ISOLATED
TORNADOES...DAMAGING WINDS AND LARGE HAIL.

HEAVY RAINFALL...
HEAVY RAINFALL IS EXPECTED TO DEVELOP WITH THE LINES OF
THUNDERSTORMS THIS AFTERNOON AND SPREAD EASTWARD INTO THE
MISSISSIPPI COAST. GENERALLY TWO TO THREE INCHES OF RAINFALL CAN
BE EXPECTED WITH LOCALLY HIGHER AMOUNTS BETWEEN FIVE AND EIGHT
INCHES POSSIBLE IF STORMS TRACK OVER THE SAME AREAS THIS AFTERNOON.

RIVER FLOODING...
SEVERAL AREA RIVERS ARE IN FLOOD ALREADY. ADDITIONAL RAINFALL WILL
ONLY AGGREVATE THE FLOODING PROBLEM TODAY AND NEW CREST HEIGHTS MAY
BE COMPUTED IN ADDITIONAL FORECASTS. PLEASE REFER TO THE LATEST
RIVER STATEMENTS FOR ADDITIONAL INFORMATION.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR COASTAL WATERS FROM
PASCAGOULA TO THE ATCHAFALAYA RIVER FOR SOUTHERLY WINDS TO 20 KNOTS
AND WAVES TO 7 FEET. THIS WILL PRODUCE TIDES OF 1 TO 2 FEET ABOVE
NORMAL ALONG THE MISSISSIPPI AND SOUTHEAST LOUISIANA COASTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXCEPT FOR POSSIBLE RIVER FLOODING DUE TO ANTICIPATED HEAVY RAINS
WEDNESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA MONDAY WITH A
CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD CLOSELY MONITOR
THE DEVELOPING WEATHER SITUATION TODAY AND BE PREPARED FOR
ACTIVATION IF NEEDED.

In the hours before

Local storm report, Apr 6, 7:55 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
855 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     TORNADO          N OSYKA                 31.01N 90.47W
04/06/2005                   PIKE               MS   EMERGENCY MNGR

            TORNADO TOUCHDOWN BETWEEN OSYKA AND PROGRESS.

&&

LB
Local storm report, Apr 6, 7:58 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
858 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TORNADO          10 E MCCOMB             31.24N 90.30W
04/06/2005                   PIKE               MS   EMERGENCY MNGR

            10 EAST MCCOMB NEAR HIGHWAY 98...DEBRIS FALLING FROM THE
            SKY.

&&

LB
Local storm report, Apr 6, 8:05 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
905 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     TORNADO          SALEM                   31.23N 90.12W
04/06/2005                   WALTHALL           MS   EMERGENCY MNGR

            THREE TORNADOES TOUCHDOWNS IN NORTHERN PORTION OF COUNTY.
            ONE PERSON TRAPPED IN A HOUSE. ONE PERSON TRAPPED IN CAR.

&&

LB
Local storm report, Apr 6, 8:08 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
908 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TORNADO          5 N ROSELAND            30.84N 90.51W
04/06/2005                   TANGIPAHOA         LA   EMERGENCY MNGR

            FUNNEL CLOUD ABOUT TO TOUCH GROUND.

&&

LB
Local storm report, Apr 6, 8:09 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
909 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     TORNADO          MCCOMB                  31.25N 90.47W
04/06/2005                   PIKE               MS   EMERGENCY MNGR

            FUNNEL CLOUD SIGHTEN AT PIKE CO AIRPORT.

&&

LB
Local storm report, Apr 6, 8:48 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
948 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     HAIL             NW SUMMIT               31.28N 90.47W
04/06/2005  0.25 INCH        PIKE               MS   EMERGENCY MNGR

            GOLFBALL SIZE HAIL NORTHWEST OF SUMMIT.

&&

LB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Hancock

When
April 6, 10:35 AM CST to 10:38 AM CST
Where
Hancock County, 2 mi W of Waveland
Rating
F1
Path length
1.5 mi
Path width
30 yd
Property damage
$50,000
Reported by
NWS STORM SURVEY
Coordinates
30.283, -89.417

A tornado moved through the community of Bayside Park damaging around 30 houses and 8 mobile homes. Some of the homes received severe damage. The tornado also knocked down numerous trees and damaged several vehicles. Most of the damage was produced by trees falling on structures and automobiles.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyThe tornado archive for Mississippi, 2005Warnings in Mississippi, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443271.